Texas, 2022Wildfire in Texas, March 1, 2022
March 1, 2022 · NWS CRP · 1 event in 1 county or zone
Strong southerly winds gusting from 50 to 55 mph caused a wildfire to spread over western Jim Wells County. The Loma East wildfire burned 461 acres off of County Road 144 and north of Highway 44.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southerly winds gusting from 50 to 55 mph caused a wildfire to spread over western Jim Wells County. The Loma East wildfire burned 461 acres off of County Road 144 and north of Highway 44.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 1, 1:56 PM CST, 4 minutes earlier.
Area forecast discussion, Mar 1, 1:56 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
156 PM CST Tue Mar 1 2022
.SHORT TERM (Tonight through Wednesday Night)...
Quiet weather will continue through Wednesday night as surface high
pressure continues to dominate the forecast. The high pressure will
begin to shift to the east tonight and Wednesday bringing east to
southeasterly flow back to the area. Though winds are expected to
remain light to moderate, enough low level moisture will return
tonight to allow patchy to areas of fog to develop early Wednesday
morning across the Brush Country and Coastal Plains. Any fog will
lift by 15Z on Wednesday. Cloud cover will increase Wednesday night
as a weak coastal trough develops.
Light winds will mitigate fire weather concerns, so elevated to
critical fire weather is not expected. However, RH values will be
below 30% for the Rio Grande Plains and portions of the Brush
Country. Fuels remain dry, so caution should still be used in and
around any open flames.
&&
.LONG TERM (Thursday through Tuesday)...
Warm and dry conditions are expected through the end of the work
week. Winds are expected to increase as mid-level lows cross over
the Central Plains and lead to a tightening in the pressure
gradient. These disturbances will also contribute to an increase in
moisture and isentropic lift through the weekend.
Onshore winds will bring PWAT values to around 1.0" Thursday through
much of the weekend; however, with a lack of lifting mechanism, weak
flow, and high pressure in place, the forecast is expected to remain
dry through the weekend. Have kept silent PoPs in the forecast for
Saturday and Sunday as there still remains the possibility of a few
showers should isentropic lifting become efficient enough.
Models are still on track for the next cold front to arrive during
the day Monday. PWAT values will continue to increase, reaching to
around 1.5". This will lead to isolated to scattered showers across
the CWA Monday. A pretty stout cap will be in place, so not
expecting any convective activity to develop at this time.
There is the possibility of sea fog and patchy fog over inland
coastal areas and the islands each morning as warm moist air passes
over cooler waters. With low-level moisture increasing Saturday into
early next week, expect chances of sea fog development to be higher
during that time period.
Temperatures are expected to remain warm through the weekend, with
highs in the low to mid 90s across the Brush Country on Sunday. A
cool down is expected in the wake of the front Monday.
&&
.MARINE...
Light to moderate east to southeast winds are expected through
Wednesday night. Generally weak to moderate onshore winds are
expected through Friday, increasing to moderate levels late Friday
night into Saturday. Moderate onshore winds will persist through
the weekend, becoming weak onshore flow on Monday. Periodic Small
Craft Advisory conditions are possible Saturday night through
Sunday night. Sea fog may develop over the bays and nearshore
waters during the late night and early morning hours Thursday
through Monday. Isolated showers Saturday and Sunday, increasing
to isolated to scattered Monday through Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 45 71 52 74 58 / 0 0 0 0 0
Victoria 39 72 47 75 55 / 0 0 0 0 0
Laredo 46 78 54 77 62 / 0 0 0 0 0
Alice 42 75 50 78 57 / 0 0 0 10 0
Rockport 50 67 57 72 58 / 0 0 10 10 0
Cotulla 42 77 49 78 60 / 0 0 0 0 0
Kingsville 43 74 51 76 57 / 0 0 10 10 0
Navy Corpus 55 68 58 68 60 / 0 0 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
LS/77...SHORT TERM
HA/72...LONG TERM
Hazardous weather outlook, Mar 1, 3:53 AM CST, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
353 AM CST Tue Mar 1 2022
TXZ229>234-239>247-342>347-442-443-447-021000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
353 AM CST Tue Mar 1 2022
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Patchy radiation fog may occur after midnight, mainly over
portions of the Victoria Crossroads, Brush Country, and Rio
Grande Plains.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Patchy radiation fog may occur early Wednesday morning, mainly
over portions of the Victoria Crossroads, Brush Country, and Rio
Grande Plains.
Patchy fog is possible over much of South Texas early Thursday
morning and Friday morning. Patchy fog remains possible along the
coast during the early morning hours Saturday through Monday. Fog
could be dense at times.
Elevated fire weather conditions may occur over portions of the
Brush Country and Rio Grande Plains during the afternoon hours
Saturday and Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-021000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
353 AM CST Tue Mar 1 2022
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Patchy sea fog may occur over the bays and nearshore waters daily
during the late night and early morning hours.
Periodic Small Craft Advisory conditions may develop Saturday night
through Sunday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
87/94
Wildfire, Jim Wells
- When
- March 1, 2:00 PM CST to 10:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Strong southerly winds gusting from 50 to 55 mph caused a wildfire to spread over western Jim Wells County. The Loma East wildfire burned 461 acres off of County Road 144 and north of Highway 44.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Wisconsin, March 1 to 6, 2022$100,000 · 7 events
- Drought in Oklahoma, March 1 to 31, 202248 events
- Drought in New Mexico, March 1 to 31, 202241 events
- Drought in California, March 1 to 31, 202240 events
- Drought in Texas, March 1 to 31, 202238 events
- Drought in Texas, March 1 to 31, 202225 events
- Drought in Texas, March 1 to 31, 202223 events
- Flood in Washington, March 1, 2022$25,000 · 1 event
- Drought in Texas, March 1 to 31, 202220 events
- Drought in Nebraska, March 1 to 31, 202220 events
- Drought in Texas, March 1 to 31, 202218 events
- Drought in Nebraska, March 1 to 31, 202218 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016699.